Krokodil Drug the Flesh Eating Epidemic - Internet/Facebook Rumour

13 Oct 2013 - Article No: 1779. Filed under: General | Internet/Facebook Rumour


Explicit image pixelated.


Rumours are circulating across the Internet and social media warning about a new street drug called Krokodil that causes the skin of people taking the drug to literally rot away. Versions of the rumour assert the drug is now in the USA.

The rumours describe a real drug, popular in Russia, that can be made using various household items and over-the-counter drugs such as codeine. It’s medical name is desomorphine. One of the severe and most disturbing symptoms of using the drug is that is causes the skin to “harden, slough, turn green, and rot”, according to Dr. Frank LoVecchio, who in September 2013 announced the first two suspected cases of Krokodil abuse in Pheonix, Arizona.

Images circulating the Internet that assert to show the effects of Krokodil abuse, whilst unknown in origin, do accurately reflect the possible consequences of taking the drug. Dr. LoVecchio asserted that the suspected cases of Krokodil abuse were unconfirmed. From Reuters -


Toxicologists at the Banner Good Samaritan Poison and Drug Information Center in Phoenix say they have been consulted on a "handful of cases" of patients suspected of abusing Krokodil, so-called for the scaly and green appearance of sores that form on the user`s skin.




Find this article helpful? Then please help us and your friends by clicking the share button below! Also find us on Facebook and Twitter.

Make a comment; Click here.

comments powered by Disqus